Alert archive / Colorado / High Wind Watches in 2020
High Wind Watch 3, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this high wind watch at Nov 6, 2020, 2:45 PM MST for 4 counties in Colorado. It took effect at Nov 8, 2020, 12:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 6, 2020, 2:45 PM MST (21:45 UTC)
- In effect from
- Nov 8, 2020, 12:00 AM MST
- Expired
- Nov 7, 2020, 5:12 AM MST
- In force
- Issued by
- NWS Denver/Boulder, CO
Counties Elbert County, CO, Lincoln County, CO, Logan County, CO, Washington County, CO
The radar
The Denver radar (KFTG), 90 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.8 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4305 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- -30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
929 WWUS75 KBOU 062145 NPWBOU URGENT - WEATHER MESSAGE National Weather Service Denver/Boulder CO 245 PM MST Fri Nov 6 2020 COZ046>049-071200- /O.NEW.KBOU.HW.A.0003.201108T0700Z-201108T1500Z/ North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County- Including Agate, Hugo, Limon, Matheson, Forder, Karval, Kutch, Punkin Center, Crook, Merino, Sterling, Peetz, Akron, Cope, Last Chance, and Otis 245 PM MST Fri Nov 6 2020 ...HIGH WIND WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING... * WHAT...South winds 25 to 35 mph with gusts up to 60 mph possible. * WHERE...Eastern Elbert, Lincoln, Logan, and Washington Counties. * WHEN...From late Saturday night through Sunday morning. * IMPACTS...Strong winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Travel will be difficult for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$
1 follow-up statement
685 WWUS75 KBOU 071212 NPWBOU URGENT - WEATHER MESSAGE National Weather Service Denver/Boulder CO 512 AM MST Sat Nov 7 2020 COZ046>049-072115- /O.UPG.KBOU.HW.A.0003.201108T0700Z-201108T1500Z/ /O.NEW.KBOU.HW.W.0010.201108T0700Z-201108T1500Z/ North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County- Including Agate, Hugo, Limon, Matheson, Forder, Karval, Kutch, Punkin Center, Crook, Merino, Sterling, Peetz, Akron, Cope, Last Chance, and Otis 512 AM MST Sat Nov 7 2020 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MST SUNDAY... * WHAT...South winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Eastern Elbert and Northern Lincoln Counties, Southern Lincoln County, Logan County and Washington County. * WHEN...From midnight tonight to 8 AM MST Sunday. * IMPACTS...Strong winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Travel will be difficult for high profile vehicles, especially on east to west oriented roads. Some areas of blowing dust may occur to reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Strong winds may lead to property damage. Hazardous driving conditions due to powerful cross winds will pose a serious risk for drivers, especially for light weight and high profile vehicles. Loose outdoor items should be brought inside or secured properly. && $$ COZ041-045-050-051-072115- /O.NEW.KBOU.HW.W.0010.201108T0700Z-201108T1500Z/ Elbert/Central and East Douglas Counties Above 6000 Feet- Central and East Adams and Arapahoe Counties-Sedgwick County- Phillips County- Including Castle Rock, Elbert, Fondis, Kiowa, Larkspur, Bennett, Byers, Deer Trail, Leader, Julesburg, Ovid, Sedgwick, Amherst, Haxtun, and Holyoke 512 AM MST Sat Nov 7 2020 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MST SUNDAY... * WHAT...South winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Palmer Divide including Castle Rock, Elbert, and Larkspur, Eastern Adams and Arapahoe Counties, Sedgwick County and Phillips County. * WHEN...From midnight tonight to 8 AM MST Sunday. * IMPACTS...Strong winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Travel will be difficult for high profile vehicles, especially along east-to-west oriented roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... Strong winds may lead to property damage. Hazardous driving conditions due to powerful cross winds will pose a serious risk for drivers, especially for light weight and high profile vehicles. Loose outdoor items should be brought inside or secured properly. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind watch went out at Nov 6, 2:10 PM MST, 35 minutes earlier.
Area forecast discussion, Nov 6, 2:10 PM MST, 35 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 210 PM MST Fri Nov 6 2020 .SHORT TERM...(This evening through Saturday) Issued at 210 PM MST Fri Nov 6 2020 Winds have picked up as expected across our southeast plains, particularly Lincoln and southern Washington Counties, and should remain 10-20 mph with gusts to 30 mph for the remainder of the afternoon. Details on fire wx conditions are in the fire wx section below. Otherwise winds have remained on the light side across the area. Should be another warm night tonight, especially along the urban areas, eastern foothills where winds should keep the atmosphere mixed enough for lows in the 40s to near 50. The valleys of North,Middle, and South Parks, plus the South Platte River will be in the 30s mostly but 20s in the coldest mountain valley spots. Saturday will be the last day of 70 deg across the plains for the foreseeable future. The primary trough will be in the Great Basin on Saturday afternoon, with a weaker short wave out ahead of it across the Four Corners. Southwest flow ahead of the short wave trough will continue the warmth for one more day. It will also bring the southwest winds up quite a bit across the plains in the mid afternoon. Winds 15-30 mph with gusts exceeding 40 mph are possible from the Palmer Divide east into Lincoln and Washington Counties. Elsewhere the winds should not be as strong. In terms of precipitation Saturday, the lead short wave trough provides some moisture and weak lift across the west slope higher elevations, mainly Park and Summit Counties by early evening, and it should be warm enough to start off as rain below 10,000 ft. The rest of the details on the lead short wave and the broader trough upstream are covered immediately below. .LONG TERM...(Saturday night through Friday) Issued at 210 PM MST Fri Nov 6 2020 A large upper level trough over western North America will prevail Saturday night. There will be a closed low dropping south across the Pacific Northwest and a strong short wave trough lift northeast across the Central Rockies. Surface pressure falls into the 980- 990MB range over Wyoming and strong southwest flow aloft is expected. This will bring strong southerly winds to the eastern plains with gusts to 60 mph possible. Strong lift from the short wave trough will move east across Colorado during the night and early morning. Expect a band of moderate to heavy precipitation with this. Enough moisture should accompany the lift to produce a 3-6 hour period of snow across the northern mountains. Snow level starts off above 10000 feet Saturday evening, but should fall to the valley floors before precipitation ends. East of the Continental Divide ends up shadowed from most of the precipitation. Still expect enough lift and moisture for a reduced band of precipitation to move across the foothills and onto the nearby plains. Rain/snowfall amounts should be light. The ECMWF has been steadily showing this late Saturday night and early Sunday morning. Strong subsidence will be on the heels of the short wave trough as it races towards the Dakotas. This will bring dry conditions late Sunday morning and afternoon. The closed low over the Pacific Northwest drops into the Great Basin late Sunday and then slowly tracks eastward across the Four Corners region Monday. As it nears eastern Colorado, it will be weakening. However there should be enough lift with it to bring snowfall to the mountains Monday and Monday night. At the surface, a cold front drops south across the state Monday. Upslope flow behind it will help produce light snow along the Front Range late Monday afternoon and into Monday night. For Tuesday through Friday, a zonal flow aloft will prevail across the western part of the country. A short wave or two embedded in the flow aloft should usher in a period of snow for the mountains. Models show a stronger wave Wednesday night or Thursday, which could bring snow to the Front Range. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 210 PM MST Fri Nov 6 2020 VFR through Saturday. Winds have gone pretty much according to plan this afternoon with weak north winds continuing through about 6 or 7 PM at the metro area terminals. They will turn to drainage (SSW at DEN and APA, W at BJC) and like last night should be 10-14 kts at DEN, 8-12 kts at APA. BJC will be under 10 kts. Tomorrow winds will pick up out of the south to southwest and remain there pretty much all day long. Gusts at APA and DEN will probably exceed 25 kts. BJC may gust to 20 kts. The winds are expected to continue out of the south to southwest all Saturday evening and into Sunday morning at APA and DEN, with gusts perhaps increasing to 35 kts early Sunday morning. && .FIRE WEATHER... Issued at 210 PM MST Fri Nov 6 2020 RFW conditions are occurring across Lincoln County and are expected to continue through 5 PM or so. Eastern Elbert and Washington Counties are also experiencing gusty winds over 20 mph. Gusts to 30 mph are expected through the afternoon hours in the areas under the RFW. RH will come up with the setting sun early this evening. On Saturday winds will again pick up from the Palmer Divide to DIA and points east, but south of I-76. Winds could gust 35-40 mph across Elbert, Washington, and Lincoln Counties, with gusts to 35 mph along and south of I-76. RH for now is not expected to drop below about 18 percent, so despite the strong winds all afternoon and evening, we are not planning a RFW. Winds along and west of I-25, and all across the mountains, should remain well below RFW criteria. It will be windy Saturday night and Sunday across eastern Colorado as a storm system sweeps across the state. The mountains are expected to pick up snow from this system, but the eastern plains will see little to no precipitation. It becomes quite dry behind this system Sunday afternoon with relative humidities falling into the teens. May eventually need a Fire Weather Highlight, though it is uncertain if the driest conditions line up with windy conditions. && .BOU WATCHES/WARNINGS/ADVISORIES... High Wind Watch from late Saturday night through Sunday morning for COZ046>049. Red Flag Warning until 5 PM MST this afternoon for COZ241-246- 247-249. && SHORT TERM...Schlatter LONG TERM...Meier AVIATION...Schlatter FIRE WEATHER...Meier/Schlatter
Hazardous weather outlook, Nov 6, 9:09 AM MST, 5 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 909 AM MST Fri Nov 6 2020 COZ030>051-071615- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 909 AM MST Fri Nov 6 2020 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight High fire danger will be in place this afternoon over the Palmer Divide and east central Plains due to gusty south winds and low humidity levels. Otherwise it will remain dry with much above normal temperatures. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Stronger winds are expected on Saturday with elevated fire danger on the plains, however relative humidity should be slightly higher. Southerly winds gusting 20 to 35 mph in the afternoon will increase to 35 to 55 mph overnight as a storm system nears. This could cause difficult driving conditions for travelers east or west bound, especially in lightweight or high profile vehicles. This system will bring snow to the mountains with a chance of rain and snow at lower elevations. Most of the precipitation is expected to fall late Saturday night and early Sunday morning. Another system is expected Monday bringing cooler temperatures and a chance for snow to the region. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight.
Nearby
High Wind Watches in Colorado, 2020Every high wind watch in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.